Drug-induced cutaneous vasculitis and anticoagulant-related cutaneous adverse reactions: insights in pathogenesis, clinical presentation, and treatment

Anthony K. Guzman, Yevgeniy Balagula

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Drug-induced vasculitis and anticoagulant-related skin reactions are commonly encountered in the inpatient and outpatient settings. The spectrum of clinical presentation is broad and ranges from focal, skin-limited disease, to more extensive cutaneous and soft tissue necrosis, to potentially fatal systemic involvement. The prompt recognition of these adverse events can have a significant impact on patient morbidity and mortality. We highlight the key features of the clinical presentation with an emphasis on primary lesion morphology, distribution, and epidemiology of purpuric drug reactions. The proposed pathophysiology, histologic findings, and therapeutic interventions of these potentially life-threatening diseases are discussed.

Original languageEnglish (US)
Pages (from-to)613-628
Number of pages16
JournalClinics in Dermatology
Volume38
Issue number6
DOIs
StatePublished - Nov 1 2020

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Drug-induced cutaneous vasculitis and anticoagulant-related cutaneous adverse reactions: insights in pathogenesis, clinical presentation, and treatment'. Together they form a unique fingerprint.

Cite this